MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Model Number 366594
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd microtainer® contact-activated lancet had delated activation.The following information was provided by the initial reporter: "through the results of a bd sponsored clinical trial (b)(4), we recently became aware that the following event occurred during a blood collection for subject 6-s308 : lancet does not retract after collection.Two lancets did not deploy on the subject's finger.3rd was a success.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: material # 366594.Lot/batch # b7d62g2.Bd had not received samples or photos for evaluation.Therefore, retention samples from bd inventory were evaluated by functional testing and the issues relating to did not retract/retraction failure were observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure modes did not retract/retraction failure.Bd was not able to identify a root cause for the indicated failure modes at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd microtainer® contact-activated lancet had delated activation.The following information was provided by the initial reporter: "through the results of a bd sponsored clinical trial (pas-21 yoda006), we recently became aware that the following event occurred during a blood collection for subject 6-s308 : lancet does not retract after collection.Two lancets did not deploy on the subject's finger.3rd was a success.".

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15251095
Report Number2243072-2022-01371
Device Sequence Number17581987
Product Code FMK
UDI-Device Identifier50382903665940
UDI-Public50382903665940
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Model Number366594
Device Catalogue Number366594
Device Lot NumberB7D62G2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown